Graphical reduction of reaction networks by linear elimination of species

Research output: Contribution to journalJournal articleResearchpeer-review


  • pdf

    382 KB, PDF document

We give a graphically based procedure to reduce a reaction network to a smaller reaction network with fewer species after linear elimination of a set of noninteracting species. We give a description of the reduced reaction network, its kinetics and conservations laws, and explore properties of the network and its kinetics. We conclude by comparing our approach to an older similar approach by Temkin and co-workers. Finally, we apply the procedure to biological examples such as substrate mechanisms, post-translational modification systems and networks with intermediates (transient) steps.
Original languageEnglish
JournalJournal of Mathematical Biology
Issue number1
Pages (from-to)195–237
Publication statusPublished - 2017

    Research areas

  • math.DS, q-bio.MN, 92C42, 80A30

Number of downloads are based on statistics from Google Scholar and

No data available

ID: 160402366